Gaceta médica de México
versão impressa ISSN 0016-3813
CARRILLO-ESPER, Raúl et al. All-Trans retinoic acid Syndrome: Case Report and a Review of the Literature. Gac. Méd. Méx [online]. 2004, vol.140, n.5, pp. 547-552. ISSN 0016-3813.
We described a patient with acute promyelocytic leukemia (APL) who developed all-trans retinoic acid syndrome (ATRAS) and reviewed the literature. ATRAS presents in patients with APL treated with all-trans retinoic acid (ATRA). It has an incidence from 5%-27% with mortality of 29%. It is secondary to ATRA effect on promyelocyte differentiation, which causes systemic inflammatory response syndrome, endothelium damage with increase in capillary permeability, microcirculation obstruction, and tissue infiltration. ATRAS clinical manifestations are fever, hypotension, respiratory, renal and hepatic insufficiency, lung infiltrates, pleural and pericardic efussion, and generalized edema. Treatment is based on ATRA suspension, support measures, and steroids.
Palavras-chave : all-trans retinoic acid; all-trans retinoic acid syndrome; systemic inflammatory response syndrome; retinoic acid syndrome; acute promyelocytic leukemia.